Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Oct 28, 2020, 10:50 AM CDT for Saint Martin Parish, Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2020, 10:50 AM CDT (15:50 UTC)
- Expired
- Oct 28, 2020, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
351 WWUS74 KLCH 281550 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1050 AM CDT Wed Oct 28 2020 LAZ054-055-290000- /O.NEW.KLCH.WI.Y.0016.201028T1550Z-201029T0000Z/ St. Mary-Lower St. Martin- Including the cities of Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 1050 AM CDT Wed Oct 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...St. Mary and Lower St. Martin Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
204 WWUS74 KLCH 290008 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 708 PM CDT Wed Oct 28 2020 LAZ054-055-290115- /O.EXP.KLCH.WI.Y.0016.000000T0000Z-201029T0000Z/ St. Mary-Lower St. Martin- Including the cities of Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 708 PM CDT Wed Oct 28 2020 ...WIND ADVISORY HAS EXPIRED... Winds have diminished as Hurricane Zeta moves further east of the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:46 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Oct 28, 6:46 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
646 AM CDT Wed Oct 28 2020
.DISCUSSION...
12Z TAFS
&&
.AVIATION...
This morning, the predominant feature will be hurricane Zeta as
it approaches and moves inland across southeast Louisiana. The
outer rainbands of Zeta will produce scattered showers and
northeasterly winds at all terminals. CIGs will vary between IFR
and LIFR through much of the day. Winds will gradually veer to the
northwest as the storm makes landfall and quickly moves inland.
A potent cold front will approach and push through the area this
evening from west to east accompanied by its own showers. Winds
behind the front will turn westerly and remain elevated through
the night. CIGs behind the front will improve to VFR with skies
gradually clearing through the night.
Jones
&&
.PREV DISCUSSION... /issued 443 AM CDT Wed Oct 28 2020/
DISCUSSION...
Needless to say, it's an interesting weather map around the region
this morning. First, and most ominous, Hurricane Zeta continues to
strengthen as it shifts nwd over the cntl Gulf. Meanwhile closer
to home, our much anticipated cold front is analyzed basically
bisecting the forecast area in a NE-SW fashion. Regional 88Ds show
much of the area is either rain-free or just experiencing a very
light drizzle at this time with the only significant precip about
to exit our nrn zones. However additional shower activity has been
ramping up over our near shore waters west of Cameron past hour or
so.
Actually a rather straightforward forecast this morning
considering all that's going on. First off, the latest forecast
track for Zeta continues to show a landfall over sern LA this
afternoon as a Cat 2. As far as impacts go for our forecast area,
only the far sern zones look to see anything more than just breezy
conditions with gusts flirting with tropical storm force during
the late afternoon/early evening hours...thus the going Tropical
Storm Watch will continue as inherited. As far as rain goes, the
fast movement of Zeta will keep QPFs somewhat limited with highest
rainfall amounts expected to run less than two inches, again over
the far sern zones.
Meanwhile, water vapor imagery shows a deepening cutoff low
spinning into far wrn TX this morning...this feature will
gradually shift ewd through today which in turn will help push the
cold front through the area starting later this afternoon. Good
Gulf moisture already in place across the region combined with
the interactions of these features will allow for widespread
showers and a few thunderstorms through today. Rain chances will
gradually diminish west to east this evening as a more wrly flow
develops aloft and drier air begins to infiltrate the area.
Dry and much cooler conditions will be the rule behind the front.
Temps today are expected to hold in the 60s across the far nwrn
zones. Temps will warm to the 70s briefly (80ish lower Acadiana)
before falling after the passage of the front. Blustery conditions
can also be expected late afternoon and evening with post-frontal
nrly winds running near 15 mph. Low temps tonight are forecast to
be in the 40s all but the immediate coast and portions of the
Atchafalaya Basin. Highs tomorrow are expected to range from upper
50s extreme nrn areas to upper 60s extreme sern areas. With the
passage of the upper low, skies will clear and nwrly winds will
again pick up with breezy conditions expected.
Other than maybe a bit more cloud cover, another re-inforcing
front is progged to cross the area on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 46 60 44 / 80 60 0 0
LCH 78 49 63 48 / 90 20 0 0
LFT 81 51 64 48 / 80 40 0 0
BPT 74 46 62 47 / 80 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Watch for LAZ052>055.
Coastal Flood Advisory until 7 PM CDT this evening for LAZ053-
054.
TX...None.
GM...Hurricane Warning for GMZ475.
Small Craft Advisory until 7 AM CDT Thursday for GMZ452-470-472.
Tropical Storm Warning for GMZ455.
Tropical Storm Watch for GMZ435.
Small Craft Advisory from 1 PM this afternoon to 7 AM CDT
Thursday for GMZ450.
&&
AVIATION...66Hazardous weather outlook, Oct 28, 5:55 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 555 AM CDT Wed Oct 28 2020 LAZ027>033-041>045-073-074-TXZ180-201-215-216-259>262-291100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 555 AM CDT Wed Oct 28 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Widespread shower activity and a few thunderstorms will develop with brief gusty winds. Otherwise...no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ053-054-291100- Iberia-St. Mary- 555 AM CDT Wed Oct 28 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052-055-291100- Vermilion-Lower St. Martin- 555 AM CDT Wed Oct 28 2020 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ475-291100- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 555 AM CDT Wed Oct 28 2020 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-291100- Sabine Lake-Calcasieu Lake- 555 AM CDT Wed Oct 28 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ452-470-472-291100- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 555 AM CDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-291100- Coastal waters from Cameron LA to High Island TX out 20 NM- 555 AM CDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-291100- Vermilion Bay- 555 AM CDT Wed Oct 28 2020 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ455-291100- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 555 AM CDT Wed Oct 28 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
Nearby
Wind Advisories in Louisiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.